Carboplatinā€associated thrombotic microangiopathic hemolytic anemia Academic Article Article uri icon

Overview

MeSH Major

  • Aneurysm, Dissecting
  • Aortic Aneurysm, Abdominal
  • Aortic Aneurysm, Thoracic
  • Postoperative Complications
  • Reoperation
  • Vascular Surgical Procedures

abstract

  • Thrombotic microangiopathic hemolytic anemia has been associated with several chemotherapeutic agents. The authors describe a patient who developed this syndrome while receiving carboplatin, an analog of cisplatin. The clinical course was marked by encephalopathy and multifocal neurologic deficits. Progressive brainstem dysfunction culminated in coma and respiratory arrest. Pathologic examination revealed widespread microvascular thrombosis, particularly severe in the heart, kidney, and brain. Although the pathogenesis of chemotherapy-related thrombotic microangiopathy remains unclear, an elevated von Willebrand factor antigen and pathologic evidence of endothelial hyperplasia in this patient suggest that an abnormality of the endothelium is related to the development of the clinical syndrome.

publication date

  • January 1989

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19890901)64:5<1017::AID-CNCR2820640508>3.0.CO;2-N

PubMed ID

  • 2667747

Additional Document Info

start page

  • 1017

end page

  • 20

volume

  • 64

number

  • 5